Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 115, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 13, 2008, 4:11 AM CDT for 7 parishes in Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 4:11 AM CDT (09:11 UTC)
- Expired
- Sep 13, 2008, 4:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 7:54 PM CDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 130911
TORLCH
LAC001-003-039-053-079-097-113-130945-
/O.NEW.KLCH.TO.W.0115.080913T0911Z-080913T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...MAMOU...BASILE...
SOUTH CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES GLENMORA...
EXTREME WEST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
WESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...MERMENTAU...IOTA...EUNICE...
EASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...OBERLIN...OAKDALE...
NORTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...JENNINGS...ELTON...
NORTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 445 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORNADOES NEAR EUNICE...IOTA...AND 8 MILES SOUTH OF
MERMENTAU...MOVING NORTH AT 70 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
MAMOU...JENNINGS AND BASILE BY 415 AM CDT...
ELTON BY 425 AM CDT...
OBERLIN AND OAKDALE BY 435 AM CDT...
GLENMORA BY 440 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3046 9226 3022 9248 2997 9257 3065 9293
3114 9258
TIME...MOT...LOC 0910Z 158DEG 60KT 3052 9240 3034 9258
3013 9262
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:42 AM CDT, 29 minutes earlier.
Area forecast discussion, Sep 13, 3:42 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CDT SAT SEP 13 2008
.DISCUSSION...
HURRICANE IKE MADE LANDFALL AT GALVESTON TEXAS AS A CATEGORY II
THIS MORNING. MOVEMENT IS TO THE NORTHWEST. LATEST TIDAL
INFORMATION FROM SABINE PASS 14.2 FEET. STRONG SOUTHEAST WINDS
WILL CONTINUE TO PUSH WATER INTO BOTH SABINE AND CALCASIEU PASSES
THROUGH THE MORNING HOURS.
TORRENTIAL RAINFALL WILL CONTINUE AS BANDS OF SHOWERS SWEEP
AROUND IKE AND INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
FLASH FLOOD WARNINGS FOR SOUTHEASTERN JASPER COUNTY...
NORTHEASTERN JEFFERSON COUNTY...SOUTHWESTERN NEWTON COUNTY...
AND CALCASIEU PARISH UNTIL 815 AM.
STRONG FAST MOVING CELLS HAVE PRODUCED TORNADOES THIS MORNING WITH
THIS THREAT TO CONTINUE THROUGHOUT THE DAY TODAY.
AS IKE MOVES NORTHWARD WINDS WILL TAPER OFF ALTHOUGH RAINS ARE
EXPECTED TONIGHT AND INTO TOMORROW.
&&
.AVIATION...
HURRICANE IKE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 77 86 71 84 / 100 70 60 50 30
KBPT 82 78 86 71 85 / 100 70 60 50 30
KAEX 84 76 85 68 82 / 100 70 60 50 30
KLFT 83 76 86 70 83 / 100 50 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...UPPER ST. MARTIN...VERNON.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
HURRICANE WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BEAUREGARD...CALCASIEU.
HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON...IBERIA...
ST. MARY...VERMILION.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
HURRICANE WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: HARDIN...JASPER...NEWTON...ORANGE...TYLER.
HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Sep 13, 4:03 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 AM CDT SAT SEP 13 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-140915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 403 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... K. KUYPER
In the hours before
Local storm report, Sep 13, 1:52 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM STORM SURGE DELCAMBRE 29.95N 91.99W
09/13/2008 U0.00 FT VERMILION LA DEPT OF HIGHWAYS
LA HIGHWAY 330 IN DELCAMBRE CLOSED DUE TO HIGH WATER.
&&
SHAMBURGERLocal storm report, Sep 13, 2:10 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
210 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TROPICAL STORM ABBEVILLE 29.97N 92.12W
09/13/2008 VERMILION LA AWOS
A WIND GUST OF 55 MPH WAS MEASURED AT THE ABBEVILLE
AIRPORT.
&&
SHAMBURGERLocal storm report, Sep 13, 2:14 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HURRICANE LAKE CHARLES 30.21N 93.20W
09/13/2008 CALCASIEU LA BROADCAST MEDIA
ROOF DAMAGE TO AMERICAN PRESS BUILDING IN LAKE CHARLES.
&&
SHAMBURGERLocal storm report, Sep 13, 2:18 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HURRICANE WESTLAKE 30.25N 93.26W
09/13/2008 CALCASIEU LA BROADCAST MEDIA
SUSTAINED WINDS 50-60 MPH AND GUSTS TO 79 MPH FROM A BOAT
IN WESTLAKE RELAYED BY MEDIA.
&&
GRIFFINLocal storm report, Sep 13, 2:59 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM STORM SURGE SABINE PASS 29.73N 93.89W
09/13/2008 M14.24 FT JEFFERSON TX OFFICIAL NWS OBS
SABINE PASS NOS TIDE GAGE MEASURED A TIDE LEVEL OF 14.24
FEET MLLW.
&&
SHAMBURGERLocal storm report, Sep 13, 3:11 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM STORM SURGE LAKE CHARLES 30.21N 93.20W
09/13/2008 M10.00 FT CALCASIEU LA PUBLIC
10 FOOT STORM SURGE REPORTED AT PORT OF LAKE CHARLES.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:07 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 23 min |
| Sep 12, 7:21 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 24 min |
| Sep 12, 7:32 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 28 min |
| Sep 12, 7:46 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 29 min |
| Sep 12, 7:58 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 32 min |
| Sep 12, 8:27 PM CDT | Tornado Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 33 min |
| Sep 12, 9:23 PM CDT | Tornado Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 37 min |
| Sep 12, 10:03 PM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Lafayette, Saint Landry | 27 min |
| Sep 12, 10:41 PM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 49 min |
| Sep 12, 11:04 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis, Lafayette, Vermilion | 26 min |
| Sep 13, 12:06 AM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Sep 13, 12:07 AM CDT | Tornado Warning | LCH | Allen, Rapides, Vernon | 38 min |
| Sep 13, 1:38 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 22 min |
| Sep 13, 1:41 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 34 min |
| Sep 13, 2:01 AM CDT | Tornado Warning | LCH | Cameron, Jefferson Davis, Vermilion | 29 min |
| Sep 13, 2:08 AM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis, Vermilion | 37 min |
| Sep 13, 2:20 AM CDT | Flash Flood Warning | LCH | Calcasieu | 6 hr |
| Sep 13, 2:35 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Jefferson Davis | 14 min |
| Sep 13, 2:38 AM CDT | Tornado Warning | LCH | Acadia, Allen, Cameron, Evangeline, Jefferson Davis, Vermilion | 37 min |
| Sep 13, 2:55 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 35 min |
| Sep 13, 3:26 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 34 min |
| Sep 13, 3:29 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 46 min |
| Sep 13, 3:38 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 37 min |
| Sep 13, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Rapides, Vernon | 33 min |
| Sep 13, 5:14 AM CDT | Tornado Warning | LCH | Beauregard, Calcasieu, Vernon | 46 min |
| Sep 13, 5:25 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 35 min |
| Sep 13, 5:32 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vernon | 6 hr |
| Sep 13, 5:51 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 24 min |
| Sep 13, 7:16 AM CDT | Tornado Warning | LCH | Acadia, Allen, Cameron, Jefferson Davis, Vermilion | 29 min |
| Sep 13, 7:43 AM CDT | Tornado Warning | LCH | Allen, Jefferson Davis | 32 min |
| Sep 13, 8:48 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 27 min |
| Sep 13, 9:10 AM CDT | Tornado Warning | LCH | Allen, Rapides, Vernon | 35 min |
| Sep 13, 9:41 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 3 hr |
| Sep 13, 11:18 AM CDT | Tropical Storm Warning | LCH | 6 hr | |
| Sep 13, 11:35 AM CDT | Tornado Warning | LCH | Cameron | 25 min |
| Sep 13, 11:40 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 35 min |
| Sep 13, 11:59 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 31 min |
| Sep 13, 12:33 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu, Cameron | 27 min |
| Sep 13, 12:42 PM CDT | Tornado Warning | LCH | Rapides | 33 min |
| Sep 13, 1:18 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu, Vernon | 27 min |
| Sep 13, 1:26 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 34 min |
| Sep 13, 2:04 PM CDT | Tornado Warning | LCH | Vernon | 26 min |
| Sep 13, 2:32 PM CDT | Tornado Warning | LCH | Beauregard, Rapides, Vernon | 28 min |
| Sep 13, 4:22 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 8 hr |
| Sep 13, 4:43 PM CDT | Small Craft Advisory | LCH | 14 hr | |
| Sep 13, 5:46 PM CDT | Tornado Warning | LCH | Allen, Beauregard | 29 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.